Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 7, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 7, 2011, 3:03 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 8, 2011, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 3:03 AM PDT (10:03 UTC)
- In effect from
- Apr 8, 2011, 3:00 AM PDT
- Expired
- Apr 8, 2011, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS76 KMFR 071003 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 AM PDT THU APR 7 2011 ORZ024-026-071815- /O.UPG.KMFR.FZ.A.0007.110408T0700Z-110408T1600Z/ /O.NEW.KMFR.FZ.W.0010.110408T1000Z-110408T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 303 AM PDT THU APR 7 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT WITH LOW TEMPERATURES OF 26 TO 31 DEGREES EXPECTED FRIDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-071815- /O.NEW.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 303 AM PDT THU APR 7 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 32 AND 34 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 30 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-022-071815- /O.NEW.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 303 AM PDT THU APR 7 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 33 AND 36 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
674 WWUS76 KMFR 071424 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 724 AM PDT THU APR 7 2011 ORZ024-026-072300- /O.CON.KMFR.FZ.W.0010.110408T1000Z-110408T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 724 AM PDT THU APR 7 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT WITH LOW TEMPERATURES OF 26 TO 31 DEGREES EXPECTED FRIDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-072300- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 724 AM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 32 AND 34 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 30 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-022-072300- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 724 AM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 33 AND 36 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
088 WWUS76 KMFR 072129 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 229 PM PDT THU APR 7 2011 ORZ024-026-081600- /O.CON.KMFR.FZ.W.0010.110408T1000Z-110408T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 229 PM PDT THU APR 7 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT WITH LOW TEMPERATURES OF 26 TO 31 DEGREES EXPECTED FRIDAY MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 229 PM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 32 AND 34 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 30 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-022-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 229 PM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 33 AND 36 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
242 WWUS76 KMFR 080346 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 846 PM PDT THU APR 7 2011 ORZ024-026-081600- /O.NEW.KMFR.FZ.A.0008.110409T0900Z-110409T1500Z/ /O.CON.KMFR.FZ.W.0010.110408T1000Z-110408T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 846 PM PDT THU APR 7 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING ACROSS MANY LOCATIONS BETWEEN MIDNIGHT AND 3 AM WITH LOW TEMPERATURES OF 26 TO 31 DEGREES FRIDAY MORNING. ANOTHER FREEZE IS POSSIBLE SATURDAY MORNING...BUT TEMPERATURES THEN ARE EXPECTED TO BE UP TO A FEW DEGREES WARMER. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 846 PM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 32 AND 34 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 30 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-022-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 846 PM PDT THU APR 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE: EARLY FRIDAY MORNING...TEMPERATURES WILL LOWER TO BETWEEN 33 AND 36 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
824 WWUS76 KMFR 080943 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 AM PDT FRI APR 8 2011 ORZ024-026-081600- /O.UPG.KMFR.FZ.A.0008.110409T0900Z-110409T1500Z/ /O.NEW.KMFR.FZ.W.0011.110409T0900Z-110409T1500Z/ /O.CON.KMFR.FZ.W.0010.110408T1000Z-110408T1600Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 243 AM PDT FRI APR 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES HAVE ALREADY FALLEN BELOW FREEZING OVER THE AREA AND WILL BOTTOM OUT FROM 26 TO 30 DEGREES JUST BEFORE SUNRISE TODAY. WITH CONTINUED MAINLY CLEAR SKIES AND LIGHT WINDS SIMILAR SUB FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 243 AM PDT FRI APR 8 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL BOTTOM OUT BETWEEN 32 AND 34 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 30 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ021-022-081600- /O.CON.KMFR.FR.Y.0007.110408T1000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 243 AM PDT FRI APR 8 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL BOTTOM OUT BETWEEN 33 AND 36 FOR VALLEY LOCATIONS AND LOCALLY DOWN TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WRIGHT
828 WWUS76 KMFR 081558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 858 AM PDT FRI APR 8 2011 ORZ024-026-090000- /O.EXP.KMFR.FZ.W.0010.000000T0000Z-110408T1600Z/ /O.CON.KMFR.FZ.W.0011.110409T0900Z-110409T1500Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 858 AM PDT FRI APR 8 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. * TEMPERATURE: TEMPERATURES HAVE RISEN JUST ABOVE FREEZING ACROSS THE AREA THIS MORNING. ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH TEMPERATURES OF 28 TO 32 DEGREES. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ023-081700- /O.EXP.KMFR.FR.Y.0007.000000T0000Z-110408T1600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 858 AM PDT FRI APR 8 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. $$ ORZ021-022-081700- /O.EXP.KMFR.FR.Y.0007.000000T0000Z-110408T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 858 AM PDT FRI APR 8 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. * TEMPERATURE: TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. $$ SPILDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 7, 2:55 AM PDT, 8 minutes earlier.
Area forecast discussion, Apr 7, 2:55 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
255 AM PDT THU APR 7 2011
.SHORT TERM...AN UPPER LEVEL LOW IS CENTERED NEAR THE SOUTH
CENTRAL OREGON COAST AND WILL SHIFT SOUTHEASTWARD INTO THE AREA
THIS MORNING...THEN GRADUALLY SINK SOUTHWARD THIS AFTERNOON AND
EVENING. VERY COLD AIR ALOFT WITH AN UPPER TROUGH OVER THE AREA
WILL KEEP AN UNSTABLE SHOWERY PATTERN ACROSS THE CWA TODAY...THEN
AS THE UPPER LOW SHIFTS SOUTH AND FLOW BECOMES NORTHEASTERLY ON
FRIDAY...EXPECT SHOWERS TO DECREASE.
RADAR IMAGERY AND OBSERVATIONS INDICATES THAT SHOWER ARE PRESENT
ACROSS THE AREA. SNOW LEVELS ARE CURRENTLY NEAR 1000 FEET AND
LOCALLY LOWER. LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED OVER
THE LOWER ELEVATIONS WEST OF THE CASCADES TODAY. WARM GROUND
TEMPERATURES WILL RESULT IN SNOW QUICKLY MELTING. OVER THE
MOUNTAINS...INCLUDING THE CASCADES AND SISKIYOUS... ANOTHER 1 TO
3 INCHES OF SNOW IS POSSIBLE IN SHOWERS TODAY. THE CURRENT SATELLITE
IMAGERY SHOWS WIDESPREAD SHOWERS JUST OFFSHORE WHICH WILL CONTINUE
TO CIRCULATE INTO THE AREA THIS MORNING AND AFTERNOON. SOME
ISOLATED THUNDERSTORMS HAVE POPPED UP NEAR NORTH BEND EARLY THIS
MORNING. EXPECT ISOLATED THUNDERSTORMS TO CONTINUE NEAR THE COAST
AND EXTEND INLAND...ESPECIALLY FOR LOCATIONS WEST OF THE
CASCADES...THIS MORNING AND AFTERNOON.
THURSDAY NIGHT...SOME LINGERING SHOWERS ARE EXPECTED...MAINLY
OVER LAKE AND MODOC COUNTIES. BY EARLY FRIDAY MORNING...COLD AIR
COMBINED WITH SOME PARTIAL CLEARING WEST OF THE CASCADES WILL
ALLOW FOR FREEZING CONDITIONS IN SOME VALLEY LOCATIONS INCLUDING
THE ROGUE AND ILLINOIS VALLEYS. HAVE UPGRADED THE FREEZE WATCH TO
A WARNING FOR THESE AREAS. ALSO EXPECT NEAR FREEZING CONDITIONS
ALONG THE COAST AND INTO THE UMPQUA BASIN. SO HAVE GONE WITH A
FROST ADVISORY FOR THESE LOCATIONS.
THEN...LATE FRIDAY THROUGH SATURDAY AN UPPER LEVEL RIDGE BUILDS
INTO THE REGION FROM THE WEST. THIS WILL BRING DRIER AND WARMER
CONDITIONS. THEN THE RIDGE SHIFTS INLAND SUNDAY AND TO THE EAST BY
SUNDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES IN THE PACNW FROM THE
WEST. THIS LOW WILL BRING A COLD FRONT TO THE AREA SUNDAY NIGHT
WITH ANOTHER ROUND OF RAIN AND SNOW.
&&
.AVIATION...AREAS OF MVFR CIGS WILL CONTINUE ACROSS THE AREA THIS
MORNING IN SHOWERS...BECOMING ISOLATED THIS AFTERNOON AND EVENING.
LOCAL THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AFTERNOON...MAINLY
WEST OF THE CASCADES. AREAS OF TERRAIN OBSCURATIONS WILL CONTINUE
TODAY WITH CONTINUED SHOWER ACTIVITY OVER THE AREA...BECOMING
ISOLATED THIS EVENING.
&&
.PREV LONG TERM DISCUSSION... /ISSUED 245 PM PDT WED APR 6 2011/
LONG TERM...SUNDAY APRIL 10TH THROUGH WEDNESDAY APRIL 14TH...
COLDER THAN NORMAL CONDITIONS WITH NORMAL TO ABOVE NORMAL
PRECIPITATION IS EXPECTED DURING THIS TIME PERIOD. HOWEVER...
GUIDANCE INDICATES WARMING CLOSE TO NORMAL CONDITIONS AHEAD OF
EACH STORM SYSTEM THAT WILL MOVE THROUGH DURING THIS TIME PERIOD.
FOR THE MEDFORD AIRPORT THE NORMAL HIGH FOR THIS PERIOD IS ABOUT
62F. THE MIDDLE OF NEXT WEEK THROUGH ABOUT THE 20TH OF APRIL STILL
NEED TO BE MONITORED CLOSELY FOR THE POTENTIAL OF ADDITIONAL
PRECIPITATION AND WARMING TEMPERATURES DUE TO ENERGY PROPAGATING
NORTHEASTWARD FROM AN ACTIVE MADDEN JULIAN OSCILLATION IN THE
WESTERN PACIFIC.
MORE SPECIFICALLY...FOR THIS WEEKEND...THE MODELS HAVE ALTERED
DEPICTION OF AN INCOMING STORM SOME...WITH A WEAK WARM FRONT PUSHING
OVER THE AREA ON SATURDAY...FOLLOWED BY A FAIRLY STRONG COLD FRONT
LATE SUNDAY. ALTOGETHER THIS WILL ALLOW US TO WARM CLOSE TO NORMAL
HIGH TEMPERATURES ON SUNDAY BEFORE THE COLD FRONT MOVES IN. THE
STORM SYSTEM IS LIKELY TO ARRIVE ON SUNDAY...POSSIBLY SLOWING AS IT
COMES ONTO THE COAST...BUT THEN GETTING A GOOD PUSH FROM THE WEST AS
A SIGNIFICANT SURGE OF COLD AIR PUSHES IN SUNDAY NIGHT AND MONDAY.
ON MONDAY HIGH TEMPERATURES ARE STILL LIKELY TO STRUGGLE TO REACH
50F IN MEDFORD. SNOW LEVELS ARE ALSO LIKELY TO FALL TO NEAR 2000
FEET BOTH MONDAY AND TUESDAY MORNINGS WHERE PRECIPITATION OCCURS.
PRECIPITATION AMOUNTS ARE TOUGH TO PIN DOWN AT THIS TIME. GUIDANCE
HAS TRENDED A BIT DRIER WITH THE SYSTEM OVER
YESTERDAY...PARTICULARLY FOR THE EAST SIDE. ALTOGETHER...THE LATEST
GUIDANCE INDICATES THIS SYSTEM A BIT WEAKER IN TERMS OF COLD AIR AND
MOISTURE THAN THE ONE MOVING THROUGH TONIGHT.
LEFT POPS IN FOR TUESDAY AND WEDNESDAY MOST AREAS...BUT THESE MAY
NEED TO BE REMOVED TOMORROW...AS THE NEWEST GUIDANCE IS TRENDING
TOWARD HIGH PRESSURE RIDGING A BIT MORE AHEAD OF THE NEXT FRONTAL
SYSTEM DUE IN MID TO LATE WEEK. ALTHOUGH THE MODELS ARE PRETTY
DRY...FAVORABLE UPPER LEVEL DIFFLUENCE FOR SHOWERS WILL REMAIN WITH
SOUTHWEST FLOW ACROSS THE REGION. THURSDAY AND BEYOND THE GFS
INDICATES AN ANOMALOUSLY STRONG LOW DEVELOPING OFF OF THE PACIFIC
NORTHWEST COAST AS TEMPERATURES WARM...WHILE THE ECMWF INDICATES A
SERIES OF WEAKER SYSTEMS FOCUSING MORE TO THE NORTH AND WEST OF OUR
AREA. THIS PERIOD OF TIME BEARS WATCHING FOR WIND AND HEAVY PRECIP.
INDICATIONS ARE THAT WE ARE STILL LIKELY TO GET BOTH...THOUGH THE
FOCUS MAY BE NORTH OF US...CLOSER TO THE LOW CENTER. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ021-022.
FROST ADVISORY FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ023.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR
ORZ028.
FREEZE WARNING FROM 3 AM TO 9 AM PDT FRIDAY FOR ORZ024-026.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT EARLY THIS MORNING FOR
ORZ027.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR
PZZ376.
CCHazardous weather outlook, Apr 6, 2:39 PM PDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PDT WED APR 6 2011 ORZ027-028-071200- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 239 PM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED AND IS IN EFFECT FROM 6 PM PDT THIS EVENING UNTIL 5 AM PDT THURSDAY. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:03 AM PDT | Freeze Warning | MFR | Curry, Jackson, Josephine | 30 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.